Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 326, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2009, 9:57 PM EDT for 4 counties in Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 12, 2009, 10:17 PM EDT
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA, Henry County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 130157 SVRFFC GAC063-089-121-151-130245- /O.NEW.KFFC.SV.W.0326.090613T0157Z-090613T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 957 PM EDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA EXTREME NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 1045 PM EDT * AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR EAST POINT...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...ATLANTA... GRANT PARK-ZOO ATLANTA...DECATUR...AVONDALE ESTATES...PINE LAKE AND STONE MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3381 8416 3360 8417 3365 8459 3375 8456 TIME...MOT...LOC 0157Z 274DEG 24KT 3371 8452 $$
1 follow-up statement
000 WWUS52 KFFC 130217 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 PM EDT FRI JUN 12 2009 GAC063-089-121-151-130227- /O.CAN.KFFC.SV.W.0326.000000T0000Z-090613T0245Z/ HENRY GA-CLAYTON GA-DEKALB GA-FULTON GA- 1017 PM EDT FRI JUN 12 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON...SOUTHWESTERN DEKALB...NORTHERN CLAYTON AND EXTREME NORTH CENTRAL HENRY COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3381 8416 3360 8418 3365 8459 3375 8456 TIME...MOT...LOC 0217Z 274DEG 24KT 3370 8436 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:25 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 12, 5:25 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EDT FRI JUN 12 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... MODEL RUNS REMAIN CONSISTENT THROUGH THE SHORT TERM FORECAST PERIOD...KEEPING THE FORECAST AREA UNDER WEAK NORTHWEST FLOW ALOFT THROUGH THE WEEKEND. ABUNDANT LOW LEVEL MOISTURE AND A PERSISTENT SURFACE TROUGH WILL KEEP SCATTERED...MAINLY DIURNAL...CONVECTION IN THE FORECAST THROUGH THE PERIOD. WE WILL NEED TO KEEP A CLOSE EYE OUT FOR WAVES SWINGING THROUGH THE REGION IN THE NORTHWEST UPPER FLOW FOR THE CHANCE OF BETTER ORGANIZED AND STRONGER CONVECTION. INSTABILITY REMAINS SUFFICIENT ACROSS THE REGION FOR THE RISK OF AT LEAST ISOLATED SEVERE STORMS EACH AFTERNOON AND EVENING. .LONG TERM /MONDAY THROUGH FRIDAY/... GFS AND ECMWF MODELS START OFF IN FAIRLY GOOD AGREEMENT AT THE BEGINNING OF THE EXTENDED FORECAST PERIOD WITH AN EXPANDING RIDGE CENTERED OVER THE WESTERN GULF OF MEXICO. HOWEVER...UNLIKE YESTERDAYS 12Z MODEL RUN...THE MODELS HAVE FLIPPED WITH THE ECMWF BUILDING THE RIDGE FURTHER NORTHEAST INTO THE SOUTHEASTERN U.S. AND THE GFS SHIFTING THE RIDGE INTO THE SOUTHWESTERN U.S. THROUGH THE EXTENDED FORECAST PERIOD. WITH THE INTERMODEL AND RUN TO RUN INTRAMODEL INCONSISTENCIES STILL EVIDENT...BEST BET FOR NOW IS PROBABLY TO KEEP A FAIRLY STANDARD SUMMERTIME FORECAST TREND GOING THROUGH THE EXTENDED FORECAST PERIOD WITH WARM TEMPERATURES AND A DIURNAL THUNDERSTORM PATTERN. && .AVIATION...UPDATE... ONLY ISOLATED STRONG STORMS OVER THE CWA CURRENTLY. MAIN PROBLEM WILL BE THE CONVECTION OVER W AL AND HAVE LITTLE CONFIDENCE HOW WELL IT WILL HOLD TOGETHER WHEN IT GETS TO GA. IT WILL HAVE TO BE MONITORED FOR NOW WITH AMENDMENTS LATER IF NEEDED. OTHERWISE VFR CONDITIONS OVERNIGHT OUTSIDE ANY CONVECTION EXCEPT FOR PATCHY MVFR VSBYS DURING THE EARLY MORNING HOURS. SURFACE WINDS DIMINISHING WITH SUNSET WITH LIGHT WNW WINDS FOR ATL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 89 68 91 67 / 30 40 30 30 30 ATLANTA 72 87 71 90 70 / 30 40 30 30 30 BLAIRSVILLE 64 84 63 87 63 / 30 40 30 30 30 CARTERSVILLE 67 88 67 90 65 / 30 40 30 30 30 COLUMBUS 73 90 73 93 73 / 30 30 30 30 20 GAINESVILLE 70 87 69 90 68 / 30 40 30 30 30 MACON 72 91 70 94 72 / 30 30 30 30 20 ROME 68 88 68 90 69 / 30 40 30 40 30 PEACHTREE CITY 69 88 68 90 68 / 30 30 30 30 30 VIDALIA 73 94 73 93 74 / 30 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 12, 8:48 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 848 AM EDT FRI JUN 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 848 AM EDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK FLOW PATTERN WILL REMAIN OVER THE AREA THROUGH TONIGHT...AND WEAK DISTURBANCES WILL MOVE EASTWARD THROUGH THE FLOW. DAYTIME HEATING AND A HUMID AIR MASS WILL COMBINE WITH THE DISTURBANCE TO AID IN THUNDERSTORM DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENTLY DEADLY LIGHTNING. THE STORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 10 PM. .DISCUSSION... A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE TENNESSEE VALLEY WITH WEAK DISTURBANCES MOVING THROUGH THE FLOW AND IMPACTING NORTH AND CENTRAL GEORGIA. INSTABILITY WILL BE INCREASING ACROSS THE AREA WITH DAYTIME HEATING. CAPES OF 2000 TO 2600 AND LIFTED INDICES OF -2 TO -5 ARE EXPECTED ACROSS THE AREA WITH ISOLATED THUNDERSTORMS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 12, 8:08 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 808 PM EDT FRI JUN 12 2009 GAZ032>034-045-130100- 808 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DEKALB...COBB...GWINNETT AND FULTON COUNTIES UNTIL 900 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE WATER PARK...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHERN DEKALB...EASTERN COBB...WESTERN GWINNETT AND NORTH FULTON COUNTIES THROUGH 900 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 8:34 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 834 PM EDT FRI JUN 12 2009 GAZ019-030-031-041-130130- 834 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HARALSON...PAULDING...POLK AND FLOYD COUNTIES UNTIL 930 PM EDT... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES WEST OF COOSA TO 5 MILES SOUTHWEST OF FELTON...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARALSON...PAULDING...POLK AND FLOYD COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 8:36 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 836 PM EDT FRI JUN 12 2009 GAZ107-109-130115- 836 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PULASKI AND DODGE COUNTIES UNTIL 915 PM EDT... AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF EASTMAN...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI AND DODGE COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DUBOIS... GRESSTON... UNION...EASTMAN... FIVE POINTS... GODWINSVILLE...JAY BIRD SPRINGS AND CHAUNCEY.
Special weather statement, Jun 12, 8:44 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 844 PM EDT FRI JUN 12 2009 GAZ110-111-130130- 844 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 930 PM EDT... AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCRAE...MOVING EAST AT 20 MPH. WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LITTLE OCMULGEE STATE PARK...HELENA...MCRAE...SCOTLAND...TOWNS...SPRING HILL...JORDAN AND LUMBER CITY.
Special weather statement, Jun 12, 9:21 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 PM EDT FRI JUN 12 2009 GAZ019>021-031>034-044>046-048-055-057-130215- 921 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HENRY...CLAYTON...NEWTON...ROCKDALE...DEKALB...PAULDING...COBB... GWINNETT...CHEROKEE...BARTOW...FLOYD AND FULTON COUNTIES UNTIL 1015 PM EDT... AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF EUHARLEE TO KELLEYTOWN... MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HENRY...CLAYTON...NEWTON...ROCKDALE...DEKALB...PAULDING... COBB...GWINNETT...CHEROKEE...BARTOW...FLOYD AND FULTON COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...HIDDEN VALLEY PARK...BANKHEAD...CASCADE HEIGHTS...WEST END...LAKEWOOD PARK...FORT GILLEM...ELLENWOOD...REX... CONLEY...DUE WEST...LOST MOUNTAIN PARK...JIM R MILLER PARK...MABLETON AND CROSS ROADS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 9:50 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT FRI JUN 12 2009 GAZ089>091-102-130230- 950 PM EDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN STEWART... CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 1030 PM EDT... AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR SAINT MARYS HILLS TO WEST OF FLORENCE MARINA STATE PARK...MOVING EAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK... AVONDALE...SAINT MARYS HILLS...BENNING PARK...CARTER ACRES... COLUMBUS...ROSE HILL...EDGEWOOD...KENWOOD...BIBB CITY...FORT BENNING/LAWSON ARMY AIR FIELD...VISTA TERRACE AND BENNING HILLS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.